Tornado, Greene
- When
- April 25, 1:25 PM CST to 1:30 PM CST
- Where
- Greene County, 5 mi SE of Forkland
- Rating
- F0
- Path length
- 4.2 mi
- Path width
- 50 yd
- Property damage
- $100,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.600, -87.817
A tornado touched down near the Greene County Power Plant. The tornado moved across the power plant facility and crossed the Black Warrior into Hale County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
A tornado touched down near the Greene County Power Plant. The tornado moved across the power plant facility and crossed the Black Warrior into Hale County. Numerous trees were blown down along the path with the most extensive damage occurring right along the river. One mobile home was destroyed by a falling tree. One church had shingle damage to its roof . No injuries occurred.Beg: 32 36.230/87 49.016 End: 32 36.373/87 44.662
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 25, 12:56 PM CST, 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 156 PM CDT FRI APR 25 2003 QUICK UPDATE TO THE ZONES FOR TORNADO WATCH 166...EFFECTIVE UNTIL 6 PM. .BHM...NONE. JONES/90
ALZ011>015-017>050-251800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1004 AM CDT FRI APR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (TODAY AND TONIGHT)... A COLD FRONT MOVING ACROSS THE SOUTHEASTERN UNITED STATES WILL SPREAD MORE SHOWERS AND THUNDERSTORMS ACROSS ALABAMA THIS AFTERNOON. BREAKS IN THE CLOUDS TODAY WILL ALLOW THE SUNSHINE TO DESTABILIZE THE ATMOSPHERE. THE THUNDERSTORMS THIS AFTERNOON COULD BECOME SEVERE... AND THE STORM PREDICTION CENTER HAS PLACED A LARGE PORTION OF NORTH ALABAMA UNDER A MODERATE RISK OF SEVERE THUNDERSTORMS...WITH THE REST OF THE STATE UNDER A SLIGHT RISK. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS...PERHAPS IN THE FORM A SQUALL LINE...WITH ISOLATED BRIEF TORNADOES ALSO A POSSIBILITY. THE PRIMARY THREAT TIME WILL BE FROM EARLY AFTERNOON...UNTIL AS LATE AS 8 OR 9 PM FOR EASTERN PORTIONS OF THE STATE. THE COLD FRONT WILL PUSH THROUGH LATER TONIGHT...TAKING THE RAIN EASTWARD WITH IT. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE REQUIRED DURING THE AFTERNOON HOURS TODAY.
ALZ018-026-251730-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1123 AM CDT FRI APR 25 2003
.A THUNDERSTORM ADVISORY IS IN EFFECT FOR ST. CLAIR AND ETOWAH
COUNTIES UNTIL 1230 PM CDT...
.WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS.
AT 1122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM WALNUT GROVE TO 9 MILES WEST OF
ASHVILLE...MOVING EAST AT 20 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WALNUT
GROVE...STEELE...RIDGEVILLE...ASHVILLE...ATTALLA...REECE CITY...
RAINBOW CITY AND GADSDEN THROUGH 1230 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS 35 TO 45
MPH ARE LIKELY WITH THESE STORMS. OUTDOOR OBJECTS SUCH AS LAWN
FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS COULD BE BLOWN
AROUND.
LAT...LON 3420 8585 3410 8629 3394 8633 3381 8647
3378 8607 3403 8582ALZ019-251800-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1155 AM CDT FRI APR 25 2003
.A THUNDERSTORM ADVISORY IS IN EFFECT FOR CALHOUN COUNTY UNTIL 100 PM
CDT...
.WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS.
AT 1154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 8 MILES NORTHWEST OF NEW LIBERTY TO 8
MILES WEST OF OHATCHEE...MOVING EAST AT 25 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
OHATCHEE...NEW LIBERTY...JACKSONVILLE...WEAVER AND PIEDMONT THROUGH
100 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS 35 TO 45
MPH ARE LIKELY WITH THESE STORMS. OUTDOOR OBJECTS SUCH AS LAWN
FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS COULD BE BLOWN
AROUND.
FREQUENT LIGHTNING STRIKES WILL ALSO ACCOMPANY THESE STORMS.
LAT...LON 3396 8586 3386 8600 3373 8610 3366 8564
3387 8565 3394 8554ALZ021-251815- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE BIRMINGHAM AL 1236 PM CDT FRI APR 25 2003 .A THUNDERSTORM ADVISORY IS IN EFFECT FOR CLEBURNE COUNTY UNTIL 115 PM CDT... .WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM. AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 10 MILES NORTHWEST OF EDWARDSVILLE...MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR EDWARDSVILLE...PINEY WOODS AND FRUITHURST THROUGH 115 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS 35 TO 45 MPH ARE LIKELY WITH THESE STORMS. OUTDOOR OBJECTS SUCH AS LAWN FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS COULD BE BLOWN AROUND. FREQUENT LIGHTNING STRIKES WILL ALSO ACCOMPANY THIS STORM. LAT...LON 3389 8553 3371 8563 3362 8533 3396 8540
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1239 PM CDT FRI APR 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 PM DANCY AL TORNADO
04/25/03 PICKENS PRELIMINARY REPORT. TWO
HOUSES DAMAGED. NO
INJURIES REPORTED.
REPORTED BY PICKENS
COUNTY 911.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
155 PM CDT FRI APR 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0110 PM KNOXVILLE AL 0.75 IN HAIL
04/25/03 GREENE INTERSTATE 20/59 AT EXIT
52. REPORTED BY STORM
SPOTTER.
0120 PM EUTAW AL 0.50 IN HAIL
04/25/03 GREENE REPORTED BY GREENE COUNTY
EMA.
0125 PM EUTAW AL 0.75 IN HAIL
04/25/03 GREENE DOWNTOWN EUTAW. REPORTED
BY GREENE COUNTY EMA.
0125 PM MOUNDVILLE AL 0.75 IN HAIL
04/25/03 HALE MOUNDVILLE STATE PARK.
REPORTED BY TUSCALOOSA
COUNTY EMA.
0126 PM EUTAW AL 0.75 IN HAIL
04/25/03 GREENE DIME SIZE AND PENNY SIZE
HAIL. REPORTED BY
TUSCALOOSA COUNTY EMA.The Birmingham radar (KBMX), 117 km away, was scanning. The volume nearest the first event began at 19:26 UTC.
2 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyThe tornado archive for Alabama, 2003Warnings in Alabama, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354299, 5354300.